Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 8, NWS Austin/San Antonio, TX

May 16, 201529 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 16, 2015, 2:14 PM CDT for 29 counties in Texas. It took effect at May 16, 2015, 10:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 16, 2015, 2:14 PM CDT (19:14 UTC)
In effect from
May 16, 2015, 10:00 PM CDT
Expired
May 17, 2015, 2:13 PM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 29 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 7.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WGUS64 KEWX 161914
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 PM CDT SAT MAY 16 2015

...ANOTHER ROUND OF HEAVY RAINFALL TO IMPACT NORTHERN AND CENTRAL
PARTS OF SOUTH CENTRAL TEXAS LATE TONIGHT INTO SUNDAY...

.A COMPLEX OF THUNDERSTORMS IS EXPECTED TO FORM JUST EAST OF THE
WEST TEXAS DRYLINE BY LATE THIS EVENING...AND MOVE SLOWLY
SOUTHEAST INTO NORTHERN SECTIONS OF SOUTH CENTRAL TEXAS LATE
TONIGHT. THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN TOWARD
DAYBREAK SUNDAY...BUT ALSO MOVE SLOWER AND POSSIBLY BECOME
STATIONARY BY SUNDAY MORNING OVER COUNTIES ALONG THE BALCONES
ESCARPMENT AND NEAR I-35. RAINFALL TOTALS FROM THIS THUNDERSTORM
COMPLEX SHOULD BE MAINLY IN THE 1 TO 3 INCH RANGE WITH ISOLATED
AMOUNTS NEAR 4 INCHES BY LATE IN THE DAY SUNDAY. THESE HEAVY RAINS
ARE EXPECTED TO OCCUR OVER AREAS WHERE RECENT HEAVY RAIN EVENTS
HAVE LEFT SOILS NEARLY SATURATED AND CREEKS RUNNING ABOVE NORMAL.

TXZ171>173-183>194-202>208-171200-
/O.NEW.KEWX.FF.A.0008.150517T0300Z-150518T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART
214 PM CDT SAT MAY 16 2015

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH 7 PM CDT SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BANDERA...BASTROP...BEXAR... 
  BLANCO...BURNET...CALDWELL...COMAL...EDWARDS...GILLESPIE... 
  GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... 
  MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE AND WILLIAMSON. 

* FROM 10 PM CDT THIS EVENING THROUGH SUNDAY EVENING

* HEAVY RAINS OF 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS OVER
  NEARLY SATURATED SOIL CONDITIONS.

* RAPID RISES IN CREEKS AND RIVERS ARE POSSIBLE AS MANY STREAMS
  CONTINUE TO CONTAIN ABOVE NORMAL WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
4 follow-up statements
242 
WGUS64 KEWX 170353 AAA
FFAEWX

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1053 PM CDT SAT MAY 16 2015

...ANOTHER ROUND OF HEAVY RAINFALL TO IMPACT NORTHERN AND CENTRAL
PARTS OF SOUTH CENTRAL TEXAS OVERNIGHT INTO SUNDAY...

.A COMPLEX OF THUNDERSTORMS HAS DEVELOPED NORTHWEST OF THE HILL
COUNTRY THIS EVENING AND WILL SLOWLY MOVE TOWARDS THE REGION THROUGH
THE OVERNIGHT HOURS. THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN
TOWARD DAYBREAK SUNDAY...BUT ALSO MOVE SLOWER AND POSSIBLY BECOME
STATIONARY OVERNIGHT ACROSS THE SOUTHERN EDWARDS PLATEAU...HILL
COUNTRY AND NEAR I-35. RAINFALL TOTALS FROM THIS THUNDERSTORM
COMPLEX SHOULD BE MAINLY IN THE 1 TO 3 INCH RANGE WITH ISOLATED
AMOUNTS NEAR 4 INCHES OVERNIGHT INTO THE DAY SUNDAY. THESE HEAVY
RAINS ARE EXPECTED TO OCCUR OVER AREAS WHERE RECENT HEAVY RAIN
EVENTS HAVE LEFT SOILS NEARLY SATURATED AND CREEKS RUNNING ABOVE
NORMAL.

TXZ171>173-183>194-202>208-171300-
/O.CON.KEWX.FF.A.0008.000000T0000Z-150518T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART
1053 PM CDT SAT MAY 16 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... 
  CALDWELL...COMAL...EDWARDS...GILLESPIE...GUADALUPE...HAYS... 
  KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...VAL VERDE AND WILLIAMSON. 

* THROUGH SUNDAY EVENING

* HEAVY RAINS OF 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS OVER 
  NEARLY SATURATED SOIL CONDITIONS. 

* RAPID RISES IN CREEKS AND RIVERS ARE POSSIBLE AS MANY STREAMS 
  CONTINUE TO CONTAIN ABOVE NORMAL WATER LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

ALLEN
990 
WGUS64 KEWX 171104
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 AM CDT SUN MAY 17 2015

...ANOTHER ROUND OF HEAVY RAINFALL TO IMPACT NORTHERN AND CENTRAL
PARTS OF SOUTH CENTRAL TEXAS OVERNIGHT INTO SUNDAY...

.A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING ACROSS THE HILL
COUNTRY AND I-35 CORRIDORS THIS MORNING. THE LINE WILL SLOW
THIS MORNING. THIS WILL LEAD TO LOCALLY HEAVY RAINS. RAINFALL
TOTALS WILL BE 1 TO 3 INCHES WITH ISOLATED TOTALS NEAR 4 INCHES.
THESE HEAVY RAINS ARE EXPECTED TO OCCUR OVER AREAS WHERE RECENT
HEAVY RAIN EVENTS HAVE LEFT SOILS NEARLY SATURATED AND CREEKS
RUNNING ABOVE NORMAL.

TXZ171>173-183>194-202>208-171800-
/O.CON.KEWX.FF.A.0008.000000T0000Z-150518T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART
604 AM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... 
  CALDWELL...COMAL...EDWARDS...GILLESPIE...GUADALUPE...HAYS... 
  KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...VAL VERDE AND WILLIAMSON. 

* THROUGH THIS EVENING

* HEAVY RAINS OF 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS OVER 
  NEARLY SATURATED SOIL CONDITIONS. 

* RAPID RISES IN CREEKS AND RIVERS ARE POSSIBLE AS MANY STREAMS 
  CONTINUE TO CONTAIN ABOVE NORMAL WATER LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
675 
WGUS64 KEWX 171407
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT SUN MAY 17 2015

...HEAVY RAIN FOCUS SHIFTING INTO EASTERN PORTIONS OF SOUTH
CENTRAL TEXAS THROUGH EARLY THIS AFTERNOON...

.A COMPLEX OF SHOWERS AND THUNDERSTORMS IS MOVING ACROSS THE HILL
I-35 CORRIDOR AND COASTAL PRAIRIES OF SOUTH CENTRAL TEXAS THIS
MORNING. THE SLOW MOVING COMPLEX SHOULD SHIFT EAST INTO THE
COASTAL BEND AND THE UPPER TEXAS COAST LATER THIS AFTERNOON WITH
DECREASING RAIN CHANCES OVER SOUTH CENTRAL TEXAS BY LATE
AFTERNOON. THROUGH EARLY THIS AFTERNOON...THERE IS STILL A
POTENTIAL OF 1 TO 3 INCHES OF RAIN WITH ISOLATED TOTALS NEAR 4
INCHES. THESE HEAVY RAINS ARE OCCURRING OVER AREAS WHERE RECENT
HEAVY RAIN EVENTS HAVE LEFT SOILS NEARLY SATURATED AND CREEKS
RUNNING ABOVE NORMAL.

TXZ171-172-183>190-202>204-171515-
/O.CAN.KEWX.FF.A.0008.000000T0000Z-150518T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO
907 AM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. A COMPLEX OF THUNDERSTORMS HAS SHIFTED EAST OF THE
EDWARDS PLATEAU AND HILL COUNTRY...SHIFTING THE FOCUS FOR HEAVY
RAIN AWAY FROM THESE AREAS. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE TONIGHT INTO MUCH OF THE WEEK...BUT NO ADDITIONAL
FLASH FLOOD THREATS ARE EXPECTED AT THIS TIME.

$$

TXZ209-220>225-172000-
/O.EXB.KEWX.FF.A.0008.000000T0000Z-150517T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LA GRANGE...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
907 AM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...DE WITT... 
  FAYETTE...GONZALES...KARNES...LAVACA AND WILSON. 

* UNTIL 3 PM CDT THIS AFTERNOON

* HEAVY RAINS OF 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS OVER 
  NEARLY SATURATED SOIL CONDITIONS. 

* RAPID RISES IN CREEKS AND RIVERS ARE POSSIBLE AS MANY STREAMS 
  CONTINUE TO CONTAIN ABOVE NORMAL WATER LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXZ173-191>194-205>208-172000-
/O.EXT.KEWX.FF.A.0008.000000T0000Z-150517T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART
907 AM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BASTROP...BEXAR...CALDWELL...COMAL...GUADALUPE... 
  HAYS...LEE...TRAVIS AND WILLIAMSON. 

* UNTIL 3 PM CDT THIS AFTERNOON

* HEAVY RAINS OF 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS OVER 
  NEARLY SATURATED SOIL CONDITIONS. 

* RAPID RISES IN CREEKS AND RIVERS ARE POSSIBLE AS MANY STREAMS 
  CONTINUE TO CONTAIN ABOVE NORMAL WATER LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
119 
WGUS64 KEWX 171913
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
213 PM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH CANCELED FOR TODAY...

.ALTHOUGH RESIDUAL FLOODING NEAR LARGER CREEKS AND RIVERS WILL
CONTINUE TO IMPACT RESIDENTS OF SOUTH CENTRAL TEXAS FOR MUCH OF
TODAY...THE THREAT FOR NEW FLOODING AND RAPID WATER RISES HAS
DECREASED. NEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY
ACROSS SOUTHERN AND WESTERN PARTS OF SOUTH CENTRAL TEXAS...BUT
LOCALLY HEAVY RAINFALL IS NO LONGER EXPECTED THROUGH TONIGHT.

TXZ173-191>194-205>209-220>225-172015-
/O.CAN.KEWX.FF.A.0008.000000T0000Z-150517T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
213 PM CDT SUN MAY 17 2015

...FLASH FLOOD WATCH IS CANCELED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. A COMPLEX OF THUNDERSTORMS HAS MOVED EAST OF
SOUTH CENTRAL TEXAS...SHIFTING THE FOCUS FOR HEAVY RAIN INTO FAR
SOUTHEAST TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE TONIGHT INTO MUCH OF THE WEEK...BUT NO ADDITIONAL FLASH
FLOOD THREATS ARE EXPECTED AT THIS TIME.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 16, 12:37 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 16, 12:37 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 PM CDT SAT MAY 16 2015

.AVIATION...
CEILINGS ARE LIFTING INTO MVFR/VFR ACROSS THE AREA AND VFR SHOULD
PREVAIL FOR THE AFTERNOON AND EVENING HOURS. CANT COMPLETELY RULE
OUT AN ISOLATED SHOWER THIS AFTERNOON...BUT CHANCES ARE TOO LOW TO
MENTION IN THE TAFS. CEILINGS WILL ONCE AGAIN LOWER AND THE THREAT
OF THUNDERSTORMS INCREASE LATE TONIGHT AND EARLY TOMORROW MORNING
AS NORTH TEXAS CONVECTION LATE THIS EVENING IS EXPECTED TO
CONGEAL INTO A LINE AND APPROACH THE AREA. MENTIONED SHRA INSTEAD
OF TSRA FOR NOW DUE TO LOW CONFIDENCE ON WHAT STATE THE ACTIVITY
WILL BE IN TOMORROW MORNING. CONVECTION SHOULD END BY THE EARLY
AFTERNOON HOURS FOR THE TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 631 AM CDT SAT MAY 16 2015/

DISCUSSION...12Z AVIATION BELOW.

AVIATION...OVC CEILINGS RANGE ANYWHERE FROM 300-1500 FEET THIS
MORNING. A MIX OF BR IS ALSO RESULTING IN PATCHY VISIBILITIES
AROUND 2-5SM. THESE CONDITIONS WILL HOLD THROUGH 15Z...THEN SLOW
IMPROVEMENT...WITH CEILINGS EVENTUALLY BECOMING VFR 19Z-21Z. IFR
AND MVFR CEILINGS RE-DEVELOPING LATE THIS EVENING. ISOLATED SHRAS
AND TSTMS POSSIBLE THIS AFTERNOON...COVERAGE TOO LOW TO INCLUDE IN
TAF SITES AT THE MOMENT. BETTER CHANCES FOR SHRAS AND TSTMS WILL
OCCUR AFTER 06Z TONIGHT ACROSS THE HILL COUNTRY...POTENTIALLY
APPROACHING THE I-35 CORRIDOR NEAR AUS AROUND 12Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  72  84  71  84 /  30  50  60  50  50
AUSTIN BERGSTROM INTL AIRPORT  85  73  84  72  84 /  30  40  60  50  50
NEW BRAUNFELS MUNI AIRPORT     85  72  84  72  84 /  30  40  50  40  50
BURNET MUNI AIRPORT            82  69  82  70  82 /  40  60  60  40  50
DEL RIO INTL AIRPORT           87  71  84  71  85 /  20  50  40  50  40
GEORGETOWN MUNI AIRPORT        83  71  83  71  83 /  30  50  60  50  50
HONDO MUNI AIRPORT             85  72  84  72  85 /  30  50  60  50  50
SAN MARCOS MUNI AIRPORT        84  72  84  71  84 /  30  40  50  40  50
LA GRANGE - FAYETTE REGIONAL   85  75  86  74  84 /  30  30  40  30  40
SAN ANTONIO INTL AIRPORT       85  73  84  73  84 /  30  40  50  50  50
STINSON MUNI AIRPORT           85  74  85  74  85 /  30  30  50  40  50

&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 16, 3:40 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT SAT MAY 16 2015

TXZ171>173-183>194-202>209-217>225-228-170900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
340 AM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE LATE TONIGHT AND
INTO SUNDAY. THE STORMS LATE TONIGHT WILL BE PRIMARILY LOCATED
ACROSS THE HILL COUNTRY.

SOME STORMS ACROSS THE HILL COUNTRY LATE TONIGHT INTO SUNDAY COULD
PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WITH ISOLATED
AMOUNTS UP TO 3 INCHES...RESULTING IN FLASH FLOODING. IN
ADDITION...THERE WILL ALSO BE A POTENTIAL FOR STRONG TO SEVERE
STORMS LATE TONIGHT AND INTO SUNDAY...WITH LARGE HAIL AND DAMAGING
WIND GUSTS POSSIBLE IN SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORMY AND WET PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS
THROUGH THURSDAY. CHANCES WILL BE HIGHEST FOR THUNDERSTORMS LATE
TONIGHT THROUGH MONDAY NIGHT. THE STORMS LATE TONIGHT WILL BE
PRIMARILY LOCATED ACROSS THE HILL COUNTRY...SPREADING THROUGH THE
I-35 CORRIDOR AND REMAINDER OF SOUTH-CENTRAL TEXAS SUNDAY AND
SUNDAY NIGHT.

SOME STORMS LATE TONIGHT THROUGH SUNDAY NIGHT COULD PRODUCE
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS UP
TO 3 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH
MAY BE REQUIRED FOR PORTIONS OF SOUTH-CENTRAL TEXAS LATE TONIGHT
THROUGH SUNDAY AS CONFIDENCE INCREASES. IN ADDITION...THERE WILL
ALSO BE A POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT
THROUGH SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE
IN SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED
OVERNIGHT AND THROUGH SUNDAY.

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.